Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 198, NWS Twin Cities, MN

July 3, 2007Kandiyohi County, Meeker County, Stearns County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 3, 2007, 11:56 AM CDT for Kandiyohi County, Meeker County, Stearns County, Minnesota. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2007, 11:56 AM CDT (16:56 UTC)
Expired
Jul 3, 2007, 12:45 PM CDT
In force
49 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

Counties Kandiyohi County, MN, Meeker County, MN, Stearns County, MN

The radar

The Minneapolis radar (KMPX), 108 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 12:01 PM CDTTSTM WND GST 82Georgeville, MNMEASURED ON HIGHWAY 55 AT MILE POST 98 BY A MNDOT SENSOR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 4.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1198 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 031656
SVRMPX
MNC067-093-145-031745-
/O.NEW.KMPX.SV.W.0198.070703T1656Z-070703T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1156 AM CDT TUE JUL 3 2007

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEARNS COUNTY IN CENTRAL MINNESOTA...
  NORTHEASTERN KANDIYOHI COUNTY IN CENTRAL MINNESOTA...
  MEEKER COUNTY IN CENTRAL MINNESOTA...

* UNTIL 1245 PM CDT

* AT 1153 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 65 MPH.  THIS STORM WAS LOCATED 8 MILES WEST OF
  PAYNESVILLE...OR ABOUT 22 MILES NORTHEAST OF WILLMAR...AND MOVING
  EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PAYNESVILLE...
  EDEN VALLEY...
  WATKINS...

STAY INDOORS...AND AWAY FROM WINDOWS.

LAT...LON 4552 9494 4537 9496 4517 9438 4546 9426

$$

KAT
2 follow-up statements
000 
WWUS53 KMPX 031709
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1208 PM CDT TUE JUL 3 2007

MNC067-093-145-031745-
/O.CON.KMPX.SV.W.0198.000000T0000Z-070703T1745Z/
STEARNS MN-KANDIYOHI MN-MEEKER MN-
1208 PM CDT TUE JUL 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT 
FOR MEEKER...NORTHEASTERN KANDIYOHI AND STEARNS COUNTIES...

AT 1201 PM CDT...DAMAGING WINDS OF 82 MPH WERE REPORTED BY A MESONET 
SENSOR NEAR GEORGEVILLE ALONG HIGHWAY 55 WITH THIS STORM. THIS IS A 
DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS

AT 1205 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING 
WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR 
PAYNESVILLE...AND MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE ST NICHOLAS...MANANNAH...
HAWICK...WATKINS...ROSCOE...RICHMOND...REGAL...PAYNESVILLE...LAKE
HENRY AND EDEN VALLEY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4550 9483 4533 9491 4517 9438 4546 9426

$$

KAT
000 
WWUS53 KMPX 031718
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1217 PM CDT TUE JUL 3 2007

MNC067-031727-
/O.CAN.KMPX.SV.W.0198.000000T0000Z-070703T1745Z/
KANDIYOHI MN-
1217 PM CDT TUE JUL 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KANDIYOHI COUNTY 
IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR 
NORTHEASTERN KANDIYOHI COUNTY HAS MOVED EAST OF THE AREA. 

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE 
NATIONAL WEATHER SERVICE.

LAT...LON 4559 9473 4526 9475 4515 9435 4550 9417

$$

MNC093-145-031745-
/O.CON.KMPX.SV.W.0198.000000T0000Z-070703T1745Z/
STEARNS MN-MEEKER MN-
1217 PM CDT TUE JUL 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR MEEKER AND STEARNS COUNTIES...

AT 1214 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL AND 65 MPH 
WINDS.  THIS STORM WAS LOCATED 4 MILES NORTH OF MANANNAH...OR ABOUT 
OVER PAYNESVILLE...AND MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE ST NICHOLAS...MANANNAH...
LUXEMBURG...FARMING...WATKINS...ST MARTIN...ROSCOE...ROCKVILLE...
RICHMOND AND PLEASANT LAKE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING
FOR SOUTHEASTERN MINNESOTA.

LAT...LON 4559 9473 4526 9475 4515 9435 4550 9417

$$

KAT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:49 AM CDT, 8 hours 7 minutes earlier.

Area forecast discussion, Jul 3, 3:49 AM CDT, 8 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
349 AM CDT TUE JUL 3 2007

.DISCUSSION...
APPEARS POTENTIAL SEVERE WEATHER DAY ACROSS PART OF THE CWA. AT
THE PRESENT TIME...SURFACE BOUNDARY OVER CENTRAL MN. RAIN FROM
YESTERDAY ACROSS NORTHERN CWA GENERATED FOG/STRATUS AND WILL BE
DIFFICULT TO DISSIPATE THIS MORNING. BELIEVE MOST OF EASTERN CWA
WILL REMAIN IN MOSTLY CLOUDY CONDITIONS SIMILAR TO
YESTERDAY....WITH ABUNDANT LOW LEVEL MOISTURE AROUND. CU RULES
SHOW BKN ALL DAY EAST.  THIS WILL LIMIT HEATING/INSTABILITY SOME.
BELIEVE SEVERE WEATHER FOCUS LIES MAINLY OVER SOUTHERN HALF OF
CWA...WITH BEST THREAT TO THE SOUTHWEST AS SURFACE BOUNDARY SAGS
SOUTH THIS AFTERNOON. NODAK SHORT WAVE TO PLOW INTO WESTERN MN AFTER
15Z...AND SHOULD BE AN AFTERNOON SEVERE WEATHER SHOW ACROSS THE
CWA. SIGNIFICANT ACTIVITY SHOULD SAG INTO NORTHERN IOWA BY
00Z...LEAVING SOME LEFTOVERS ACROSS THE AREA. WILL MENTION LIKELY
POPS OVER THE FAR SOUTH TODAY...WITH TRAILING CHANCES TO THE
NORTH. WILL REMOVE POPS FOR WEDNESDAY AS WAVE SHOULD BE
SIGNIFICANT ENOUGH TO RETARD DEVELOPMENT. WILL TEMPER HIGHS
SOMEWHAT FOR WEDNESDAY...ALTHOUGH MODELS HAVE BEEN TRENDING
WARMER.

DRY CONDITIONS ANTICIPATED THROUGH THE REMAINDER OF THE
WEEK...WITH MUCH WARMER TEMPERATURES FOR THE WEEKEND. TIMING OF
NEXT COLD FRONT BRINGS IT THROUGH SUNDAY ON THE 00Z GFS...SLOWER
THAN THE 00Z ECMWF. WILL NOT CHANGE FORECAST JUST YET. DAY SHIFT
WILL HAVE TO DECIPHER THE DETAILS HERE.

&&

.AVIATION... /06Z TAF ISSUANCE/
SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE OVERNIGHT ACROSS
FAR EASTERN MN AND WEST CENTRAL WI IN ZONE OF LOW LEVEL WAA AND
ISENTROPIC OMEGA SEEN ON THE RUC 300K THETA SURFACE. CANT RULE
OUT A FEW SHOWERS AND THUNDERSTORMS AS WELL OVER CENTRAL AND WEST
CENTRAL MN OVERNIGHT WHERE BETTER INSTABILITY EXISTS ALONG WITH A
WEAK BOUNDARY JUST TO THE WEST. CONTINUED LOW VISIBILITIES INTO
TUESDAY MORNING FOR AXN AND STC WITH INTERMITTENT FOG OVERNIGHT AT
THE REMAINDER OF THE TAF SITES. THUNDERSTORM CHANCES ON THE RISE
TUESDAY AFTERNOON AS WEAK FRONTAL BOUNDARY BEGINS TO MOVE THROUGH
THE CWA. 00Z MODEL RUNS POINTING TO STRONG LOW LEVEL THETA-E
ADVECTION ACROSS SOUTHERN MN IN THE 21-24Z TIME FRAME ALONG WITH
FAVORABLE DIFFERENTIAL LAYER DIVERGENCE. CONTINUED WITH PROB30
GROUPS FOR NOW.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JPR/DWE
Hazardous weather outlook, Jul 3, 4:16 AM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
416 AM CDT TUE JUL 3 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
041215-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
416 AM CDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL DROP SOUTHEAST ACROSS THE AREA TODAY. THIS WILL
BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT LATE THIS MORNING
THROUGH THE AFTERNOON ACROSS MUCH OF CENTRAL AND SOUTHERN
MINNESOTA...AND WEST CENTRAL WISCONSIN. THE GREATEST THREAT OF
SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE
FOUND OVER SOUTHWEST AND SOUTH CENTRAL MINNESOTA. AN ISOLATED
TORNADO IS ALSO POSSIBLE MAINLY ALONG AND SOUTH OF THE MINNESOTA
RIVER VALLEY THIS AFTERNOON...FROM NEAR MONTEVIDEO...MANKATO AND
ALBERT LEA. THE FRONT WILL SAG INTO IOWA BY EARLY EVENING...ENDING
THE SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE MORNING AND AFTERNOON.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 12:46 PM CDTSevere Thunderstorm WarningMPXSherburne, Stearns, Wright44 min
Jul 3, 1:54 PM CDTSevere Thunderstorm WarningMPXDouglas, Todd51 min
Jul 3, 2:04 PM CDTSevere Thunderstorm WarningMPXDakota, Rice27 min
Jul 3, 2:30 PM CDTSevere Thunderstorm WarningMPXChisago45 min
Jul 3, 2:51 PM CDTSevere Thunderstorm WarningMPXDouglas, Todd39 min
Jul 3, 3:06 PM CDTSevere Thunderstorm WarningMPXStearns39 min
Jul 3, 3:40 PM CDTSevere Thunderstorm WarningMPXStearns45 min
Jul 3, 4:48 PM CDTSevere Thunderstorm WarningMPXDakota, Rice, Scott42 min
Jul 3, 5:13 PM CDTSevere Thunderstorm WarningMPXWright62 min
Jul 3, 5:26 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Rice64 min
Jul 3, 5:36 PM CDTSevere Thunderstorm WarningMPXSteele, Waseca54 min
Jul 3, 5:46 PM CDTSevere Thunderstorm WarningMPXBlue Earth44 min
Jul 3, 6:13 PM CDTTornado WarningMPXFaribault, Freeborn32 min
Jul 3, 6:27 PM CDTSevere Thunderstorm WarningMPXSteele, Waseca63 min
Jul 3, 6:37 PM CDTSevere Thunderstorm WarningMPXFreeborn53 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.